Alert archive / North Dakota / Red Flag Warnings in 2006
Red Flag Warning 2, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at May 13, 2006, 1:59 PM MDT for 5 counties in North Dakota. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2006, 1:59 PM MDT (19:59 UTC)
- Expired
- May 13, 2006, 7:00 PM MDT
- In force
- 5 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Golden Valley County, ND, Slope County, ND
The radar
The Bismarck radar (KBIS), 199 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1607 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KBIS 131959 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 259 PM CDT SAT MAY 13 2006 ...RED FLAG WARNING FAR SOUTHWEST THROUGH EARLY EVENING... .NORTHWEST WINDS OF 20 TO 30 MPH AND HUMIDITIES TO AROUND 20 PERCENT HAVE DEVELOPED OVER FAR SOUTHWEST NORTH DAKOTA...PRODUCING HAZARDOUS FIRE WEATHER CONDITIONS. THE HAZARDOUS FIRE WEATHER CONDITIONS WILL PERSIST INTO EARLY THIS EVENING. NDZ031-032-040-043-044-140100- /O.NEW.KBIS.FW.W.0002.060513T1959Z-060514T0100Z/ GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN-ADAMS- 159 PM MDT SAT MAY 13 2006 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR LOW HUMIDITIES AND GUSTY NORTHWEST WINDS... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. GUSTY NORTHWEST WINDS OF 20 TO 35 MPH HAVE DEVELOPED OVER SOUTHWEST NORTH DAKOTA. THESE STRONG WINDS...COMBINED WITH RELATIVE HUMIDITIES DOWN TO AROUND 20 PERCENT WILL PRODUCE HAZARDOUS FIRE WEATHER CONDITIONS OVER SOUTHWEST NORTH DAKOTA THROUGH EARLY THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TWH
1 follow-up statement
000 WWUS83 KBIS 140054 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 754 PM CDT SAT MAY 13 2006 NDZ031-032-040-043-044-140200- /O.EXP.KBIS.FW.W.0002.000000T0000Z-060514T0100Z/ GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN-ADAMS- 654 PM MDT SAT MAY 13 2006 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING. WINDS HAVE DECREASED ACROSS THE WARNING AREA AND HUMIDITIES HAVE INCREASED. CONDITIONS WILL CONTINUE TO IMPROVE RAPIDLY AFTER SUNSET. $$ JF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at May 13, 10:15 AM MDT, 3 hours 44 minutes earlier.
Area forecast discussion, May 13, 10:15 AM MDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1115 AM CDT SAT MAY 13 2006 .UPDATE... PREVIOUS FORECAST IN PRETTY GOOD SHAPE BUT WILL UPDATE FOR LATEST WIND AND CLOUD TRENDS. FORECAST SOUNDINGS SHOW A LITTLE CAPE THIS AFTERNOON BUT ONLY IN A SHALLOW LAYER. RADAR COVERAGE OVER NORTHWEST THROUGH CENTRAL WAS PRETTY IMPRESSIVE AN HOUR AGO OR SO BUT RETURNS THINNING A BIT. WILL REMOVE MENTION OF THUNDER AND KNOCK BACK PRECIP TO ISOLATED SHOWERS. EVEN IN THE FAR EASTERN CWA RETURNS ARE DIMINISHING SO ISOLATED WORDING SHOULD WORK HERE AS WELL. && .PREVIOUS DISCUSSION... .SHORT TERM...TODAY THROUGH MONDAY NIGHT... LARGE LOW PRESSURE SYSTEM OVER THE GREAT LAKES IS FORECAST TO PERSIST AND KEEP CLOUDS AND A CHANCE OF DAYTIME SHOWERS OVER EASTERN COUNTIES THROUGHOUT THE SHORT TERM PERIOD. ITS INFLUENCE OVER NORTH DAKOTA WANES A BIT BY MONDAY AS THE LOW DRIFTS SOUTHEASTWARD. MEANWHILE...CURRENT SHOWERS/THUNDERSTORMS FROM SOUTHERN SASKATCHEWAN THROUGH SOUTHEASTERN MONTANA AND WESTERN SOUTH DAKOTA ASSOCIATED WITH A SHORTWAVE CONSISTING OF A STRONG VORT MAX OVER SOUTHERN SASKATCHEWAN WHICH TRAILS SOUTHWARD. THE SOUTHERN END OF THE PRECIPITATION IS ALONG THE NOSE OF THE UPPER LEVEL JET. THE NORTHWEST TO SOUTHEAST ORIENTED JET IS PROGGED TO MOVE ACROSS THE DAKOTAS TODAY. LIFTED INDEX INDICATES INSTABILITY OVER WESTERN NORTH DAKOTA THIS MORNING...AND CENTRAL/EASTERN NORTH DAKOTA THIS AFTERNOON. THE VORT MAX CURRENTLY OVER SOUTHERN SASKATCHEWAN IS PROGGED TO MOVE SOUTHEAST ACROSS CENTRAL NORTH DAKOTA TODAY. WILL ADD A CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE FORECAST AREA TODAY. KEPT MAX TEMPERATURES HIGHER OVER WESTERN NORTH DAKOTA...AND MIN TEMPERATURES LOWER IN THE WEST. ALSO KEPT DEWPOINT TEMPERATURES AND CLOUD COVER HIGHER IN THE EAST. .LONG TERM...TUESDAY THROUGH SATURDAY NIGHT... LONG TERM FORECAST DOMINATED BY WHAT IS FORECAST TO BE A STABLE PATTERN OF LOW OFSHR PAC NW...RIDGE OVER WESTERN ROCKIES AND LOW OVER GREAT LAKES. THIS LEAVES WESTERN AND CENTRAL NORTH DAKOTA WITH MAINLY DRY AND MILD CONDITIONS UNDER NORTHWEST FLOW OF ROCKIES RIDGE. SHORT WAVES IN THE FLOW AND OCCASIONAL BRIEF WESTWARD WOBLLES OF GREAT LAKES LOW MAY BRING COOLER AND DAMPER CONDITIONS AT TIMES BUT FOR NOW WILL CONTINUE ONGOING DRY FORECAST. SIGNIFICANT ENERGY IN 50H FLOW IS POISED NORTH OF BORDER ON NEW DAY 8 ON GFS BUT WILL LEAVE NEW DAY DRY FOR NOW. OVERALL ONLY MINIMAL CHANGES TO THE INHERITED LONG TERM GRID PACKAGE. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TWH
Hazardous weather outlook, May 13, 4:12 AM MDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 512 AM CDT SAT MAY 13 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-141015- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 512 AM CDT SAT MAY 13 2006 /412 AM MDT SAT MAY 13 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JV
Nearby
Red Flag Warnings in North Dakota, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.